Alert archive / Arkansas / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 4, NWS Memphis, TN

February 6, 2019Crittenden County, Cross County, St. Francis County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Feb 6, 2019, 5:23 PM CST for Crittenden County, Cross County, St. Francis County, Arkansas. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 6, 2019, 5:23 PM CST (23:23 UTC)
Expired
Feb 6, 2019, 5:36 PM CST
In force
13 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Crittenden County, AR, Cross County, AR, St. Francis County, AR

The radar

The Memphis radar (KNQA), 65 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 11.4 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2019-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 77 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2019-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 185 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
77 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
615 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
185 m²/s²
0-3 km storm-relative helicity
237 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

643 
WUUS54 KMEG 062323
SVRMEG
ARC035-037-123-070015-
/O.NEW.KMEG.SV.W.0004.190206T2323Z-190207T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Memphis TN
523 PM CST WED FEB 6 2019

The National Weather Service in Memphis has issued a

* Severe Thunderstorm Warning for...
  Northeastern St. Francis County in eastern Arkansas...
  Northwestern Crittenden County in eastern Arkansas...
  Southeastern Cross County in eastern Arkansas...

* Until 615 PM CST.

* At 523 PM CST, a severe thunderstorm was located over Caldwell, or
  near Forrest City, moving east at 35 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  West Memphis, Marion, Earle, Parkin, Madison, Village Creek State
  Park, Crawfordsville, Edmondson, Widener, Jennette, Crittenden,
  Smithdale, Cottonwood Corner, Cunningham Corner, Round Pond,
  Blackfish, Cloar, Kinton, Shearerville and Hicks Station.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3502 9071 3518 9076 3537 9034 3514 9020
TIME...MOT...LOC 2323Z 248DEG 31KT 3507 9086 

HAIL...<.75IN
WIND...60MPH
 
$$
2 follow-up statements
021 
WWUS54 KMEG 062325
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
525 PM CST WED FEB 6 2019

ARC035-037-123-070015-
/O.CON.KMEG.SV.W.0004.000000T0000Z-190207T0015Z/
St. Francis AR-Crittenden AR-Cross AR-
525 PM CST WED FEB 6 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CST
FOR NORTHEASTERN ST. FRANCIS...NORTHWESTERN CRITTENDEN AND
SOUTHEASTERN CROSS COUNTIES...

At 525 PM CST, a severe thunderstorm was located near Village Creek
State Park, moving east at 40 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
West Memphis, Marion, Earle, Parkin, Madison, Village Creek State
Park, Crawfordsville, Edmondson, Widener, Jennette, Crittenden,
Smithdale, Cottonwood Corner, Cunningham Corner, Round Pond,
Blackfish, Cloar, Kinton, Shearerville and Hicks Station.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3502 9071 3518 9076 3537 9034 3514 9020
TIME...MOT...LOC 2325Z 253DEG 34KT 3513 9064 

HAIL...<.75IN
WIND...60MPH
 
$$
036 
WWUS54 KMEG 062336
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
536 PM CST WED FEB 6 2019

ARC035-037-123-062346-
/O.CAN.KMEG.SV.W.0004.000000T0000Z-190207T0015Z/
St. Francis AR-Crittenden AR-Cross AR-
536 PM CST WED FEB 6 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ST. FRANCIS...
NORTHWESTERN CRITTENDEN AND SOUTHEASTERN CROSS COUNTIES IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However gusty winds and
heavy rain are still possible with this thunderstorm.

LAT...LON 3502 9071 3518 9076 3537 9034 3514 9020
TIME...MOT...LOC 2335Z 248DEG 31KT 3517 9053 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 6, 3:48 PM CST, 1 hour 35 minutes earlier.

Area forecast discussion, Feb 6, 3:48 PM CST, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
348 PM CST Wed Feb 6 2019

.DISCUSSION...21Z surface analysis places a quasi-stationary
boundary from the Ohio River Valley back through Southern Missouri
and into the Red River Valley of Oklahoma and Texas. Regional
WSR-88D radar trends over the past few hours have indicated
scattered to numerous showers with embedded thunderstorms
stretching from Middle Tennessee back through Eastern Oklahoma.
Surface based instability has been limited today due to the
occasional convective activity and a plume of low level moisture
below southwest flow aloft bringing ample moisture and cloud cover
to much of the Mid-South. As of 3 PM CST, temperatures across the
forecast area range from the 60s north of I-40 and 70s south.
Strong to severe thunderstorm potential tonight into Thursday
morning, and strong south winds overnight into Thursday are the
predominant forecast concerns in this afternoon's forecast.

Short term models including Convective Allowing Model (CAM)
solutions indicate showers and embedded thunderstorms will
continue across areas along and north of I-40 this evening and
gradually shift north towards Southern Missouri and Western
Kentucky overnight. Some questions remain with respect to the
severe thunderstorm potential as better forcing remains west of
the area with weak southwest mid-level flow aloft. Model trends
suggest surface based instability will continue to weaken with
time tonight despite somewhat decent mid-level lapse rates, and
some shear aloft. A few strong to perhaps a severe thunderstorm or
two will remain possible tonight with damaging winds remaining the
predominant severe thunderstorm threat. Precipitable Water values
approaching 2 inches will support a localized threat for heavy
rainfall across areas especially north of I-40 tonight and into
the remainder of the area on Thursday.

A tightening pressure gradient associated with a developing
surface low along the front will result in south winds increasing
to 20-25 mph along and west of the Mississippi River overnight
into Thursday afternoon. A Wind Advisory remains in effect for the
aforementioned area from 3 AM CST until 3 PM CST Thursday
afternoon.

Rain chances are expected to diminish Thursday night as much
colder and drier air filters into the Mid-South. Lows Thursday
night are expected to fall back into the 20s to lower 30s with
highs on Friday in the 30s to lower 40s.

Long term models indicate precipitation chances will return for
the latter half of the weekend into early next week as a warm
front develops and moves slowly north across and a trailing cold
front moves through the Lower Mississippi Valley towards the
middle of next week. Heavy rainfall may be possible during this
period. Some timing differences between the models for late
weekend into early next week have resulted in a slightly lower
confidence forecast until models come into better agreement.

CJC

&&

.AVIATION...
18z TAFS

MVFR to IFR conditions will prevail through the period due to low
clouds and numerous showers. Thunderstorms will likely increase
in coverage this afternoon posing a threat of locally enhanced
gusty wind and diminished visibility. South winds will be gusty
this afternoon, diminishing slightly by early evening, before
increasing again later tonight and Thursday morning. A cold front
will move through the area late Thursday morning and afternoon
with winds shifting to the WNW behind it and remaining strong and
gusty.

SWC

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Wind Advisory from 3 AM to 3 PM CST Thursday for Clay-Craighead-
     Crittenden-Cross-Greene-Lee AR-Mississippi-Phillips-
     Poinsett-St. Francis.

MO...Wind Advisory from 3 AM to 3 PM CST Thursday for Dunklin-
     Pemiscot.

MS...Wind Advisory from 3 AM to 3 PM CST Thursday for Coahoma-DeSoto-
     Panola-Quitman-Tallahatchie-Tate-Tunica.

TN...Wind Advisory from 3 AM to 3 PM CST Thursday for Dyer-Lake-
     Lauderdale-Obion-Shelby-Tipton.

&&
Hazardous weather outlook, Feb 6, 3:50 PM CST, 1 hour 33 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
350 PM CST Wed Feb 6 2019

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-080000-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
350 PM CST Wed Feb 6 2019

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...This Afternoon and Tonight

Periods of heavy rain is possible mainly north of I-40 tonight.
Showers and thunderstorms will move across the region tonight
with the heavier amounts along the Kentucky and Missouri borders.
Flooding of low-lying and flood prone areas is possible.

A few strong to severe storms are possible this evening. Damaging
winds will be the main threat.

Strong south winds will develop across the western counties late
tonight. A wind advisory remains in effect.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Periods of heavy rain is possible mainly north of I-40 Thursday.
Showers and thunderstorms will move across the region resulting in
1.5 to 3 inches of total rainfall with the heavier amounts along
the Kentucky and Missouri borders. Flooding of low-lying and flood
prone areas is possible.

A few strong to severe storms are possible Thursday morning into
the mid-afternoon. Damaging winds will be the main threat.

Strong south winds will veer westerly behind a cold front Thursday
A wind advisory remains in effect.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible this evening.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 3:11 AM CSTWind AdvisoryMEGClay, Craighead, Crittenden, Cross, Greene, Lee and 4 more36 hr
Feb 6, 4:34 PM CSTAreal Flood AdvisoryMEGCrittenden116 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.